Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 7, 2021, 4:04 PM EDT for Newberry County, South Carolina. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2021, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 7, 2021, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Columbia, SC
County Newberry County, SC
The radar
The Columbia radar (KCAE), 70 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:11 PM EDT | TSTM WND DMG | Whitmire, SC | PHOTOS OF TREES DOWN NEAR CENTRAL AVE IN WHITMIRE. TIME ESTIMATED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1579 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379
WWUS82 KCAE 072004
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
404 PM EDT Mon Jun 7 2021
SCZ020-021-072030-
Fairfield SC-Newberry SC-
404 PM EDT Mon Jun 7 2021
...Strong Thunderstorms Will Impact Portions of northwestern
Fairfield and northeastern Newberry Counties Until 430 PM EDT....
At 404 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Whitmire, or 11 miles north of Newberry,
moving northeast at 20 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Whitmire, Henderson Island, Enoree Ranger District Office, Maybington
Fire Station and US-176 and SC-34 Crossroads.
This includes Interstate 26 between mile markers 62 and 67.
LAT...LON 3455 8133 3430 8155 3441 8175 3444 8173
3446 8169 3453 8164 3449 8157 3445 8154
3449 8149 3449 8146 3450 8142 3457 8142
3457 8138
TIME...MOT...LOC 2004Z 214DEG 16KT 3445 8163
$$
awpWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 7, 2:22 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jun 7, 2:22 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Columbia SC 222 PM EDT Mon Jun 7 2021 .SYNOPSIS... A warm and moist air mass will reside over the region early this week, with scattered to numerous afternoon and evening convection expected. Rain chances will be a little lower mid week as the upper ridge strengthens and deeper moisture shifts to the north. Troughing will develop over the region late this week supporting higher PoPs once again. Temperatures will be near to above normal. && .NEAR TERM /THROUGH TONIGHT/... A warm and very moist air mass typical of mid to late summer is in place. The pattern features an upper ridge along the coast with an upper trough over the central MS Valley. Deep southerly flow across the region with PWAT values around 2 inches, which is about 150 percent of normal. There is also a short wave over GA that will slowly cross the area through tonight. The airmass is moderately unstable with lifted indices -5C to -6C and sfc based CAPE around 3000 J/kg. This should support widespread showers and thunderstorms this afternoon into early tonight. High resolution models indicate scattered to numerous showers and thunderstorms this afternoon, diminishing around midnight. Will continue to carry likely pops and linger pops through the late evening hours as the shortwave energy should help convection persist past sunset. Wind shear is weak and the primary storm mode will be multicell clusters with generally a low severe threat. Heavy rain will be the main threat given such high PWAT values and relatively slow storm motion. Despite cloud cover, high temperatures will be in the in the 80s to low 90s. Lows overnight will be mild in the upper 60s to low 70s. && .SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/... Models continue to remain in rather good agreement with the overall pattern through Thursday night. Tuesday should start off with a few showers moving through the area during the morning hours as a weak shortwave moves through on the back of the upper ridge axis. Most of this activity should be mostly in the form of showers, then if any lingering activity lasts into the afternoon we could see some thunderstorms develop. Biggest issue remains the very high moisture content of the atmosphere, and this will lead to periods of heavy rainfall, even in the showers. The activity should be diminished by Tuesday evening, with a few isolated showers still hanging on. Highs on Tuesday remain slightly below normal, with readings in the lower to mid 80s. However the humidity will remain high through the day. Overnight lows for Tuesday night will be back down into the upper 60s. For Wednesday and Thursday, the upper ridge axis remains just east of the area, while the surface high is off the coast. Plenty of moisture will remain across the region, so little change from the usual Summertime pattern of afternoon and evening showers and thunderstorms each day. This activity will focus along the previous days localized convection boundaries, and along the inland moving sea-breeze. Highs will be in the upper 80s to low 90s with lows int he upper 60s to low 70s. && .LONG TERM /FRIDAY THROUGH MONDAY/... By Friday, the global models show the upper low that has been generally stalled west of the region beginning to move over top of the ridge, helping to suppress the ridge further southward. The main trough axis should move in on Saturday, and it could push a weak front towards the area as it does. This pattern would enhance thunderstorm potential and provide a high chance of PoPs into the weekend. High temperatures won't change much however with highs expected to be in the upper 80s to mid 90s. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Restrictions expected in numerous showers and thunderstorms this afternoon into tonight, then low clouds/fog during the early morning hours. Shortwave energy on the eastern periphery of an upper trough over the MS Valley will support widespread showers and thunderstorms this afternoon into tonight, likely impacting all terminals. Convection should diminish during the early morning hours with MVFR/IFR conditions developing in fog/stratus. The chance for scattered convection may linger overnight, though confidence is low that it will affect the terminals. HREF indicated convection coverage increasing again after 08/14z with primarily MVFR cigs. South winds 5 to 10 knots outside of thunderstorms will become light tonight. EXTENDED AVIATION OUTLOOK...Restrictions possible in early morning fog/stratus and in mainly diurnal afternoon convection through Friday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 7, 3:50 AM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 350 AM EDT Mon Jun 7 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-080800- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 350 AM EDT Mon Jun 7 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. However, slow moving storms may pose a minor flooding threat due to heavy rainfall, especially in areas that received significant rain over the past couple of days. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 7, 4:02 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Columbia SC
402 PM EDT Mon Jun 7 2021
SCZ027-028-037-135-136-072030-
Central Orangeburg SC-Lexington SC-Calhoun SC-Richland SC-
Northwestern Orangeburg SC-
402 PM EDT Mon Jun 7 2021
...Strong Thunderstorms Will Impact Portions of north central Central
Orangeburg...southeastern Lexington...northwestern Calhoun...
southeastern Richland and northeastern Northwestern Orangeburg
Counties Until 430 PM EDT....
At 401 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 10 miles northwest of Orangeburg, moving north at
20 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Gaston, Sandy Run and Swansea.
This includes Interstate 26 between mile markers 125 and 139.
LAT...LON 3349 8094 3352 8108 3383 8112 3378 8081
TIME...MOT...LOC 2001Z 192DEG 16KT 3360 8100
awpSpecial weather statement, Jun 7, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
404 PM EDT Mon Jun 7 2021
SCZ020-021-072030-
Fairfield SC-Newberry SC-
404 PM EDT Mon Jun 7 2021
...Strong Thunderstorms Will Impact Portions of northwestern
Fairfield and northeastern Newberry Counties Until 430 PM EDT....
At 404 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Whitmire, or 11 miles north of Newberry,
moving northeast at 20 mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Whitmire, Henderson Island, Enoree Ranger District Office, Maybington
Fire Station and US-176 and SC-34 Crossroads.
This includes Interstate 26 between mile markers 62 and 67.
LAT...LON 3455 8133 3430 8155 3441 8175 3444 8173
3446 8169 3453 8164 3449 8157 3445 8154
3449 8149 3449 8146 3450 8142 3457 8142
3457 8138
TIME...MOT...LOC 2004Z 214DEG 16KT 3445 8163
awpThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:02 PM EDT | Special Weather Statement | CAE | Calhoun | 28 min |
| Jun 7, 4:28 PM EDT | Special Weather Statement | CAE | Calhoun | 32 min |
| Jun 7, 4:34 PM EDT | Special Weather Statement | CAE | Aiken | 26 min |
| Jun 7, 4:44 PM EDT | Areal Flood Advisory | CAE | Aiken | 61 min |
| Jun 7, 4:57 PM EDT | Special Weather Statement | CAE | Fairfield | 33 min |
| Jun 7, 5:26 PM EDT | Areal Flood Advisory | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland | 64 min |
| Jun 7, 5:36 PM EDT | Special Weather Statement | CAE | Fairfield | 24 min |
| Jun 7, 6:17 PM EDT | Areal Flood Advisory | CAE | Chesterfield, Fairfield, Kershaw, Lancaster, Richland | 118 min |
| Jun 7, 6:32 PM EDT | Areal Flood Advisory | CAE | Aiken | 118 min |
| Jun 7, 4:35 PM EDT | Special Weather Statement | CAE | Richmond | 25 min |
| Jun 7, 6:09 PM EDT | Areal Flood Advisory | CAE | Burke | 2 hr |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.